Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Joepoe

Bit concerned

Basically I went to my doctor yesterday to get prescribed some Zineryt. It's an awesome topical for mild acne, it's a combination of Zinc and Erythomycin. Anyway because i'm using that I can't use anything else, or more I don't want to. Thing is my skin is now really dry and flaky. This started happening before I started the Zineryt actually. I've been using Clean and Clear and the moisturiser from the same brand. Both contain SA which I heard drys up your skin if you're allergic or used in conjunction with something else (I used an anti bacterial wash with the Clean and Clear at one point..). So I think I possibly had a reaction to the SA? Or am I getting withdrawal from not using moisturiser? Is that even possible. The really dry areas are around my cheeks, not really anywhere else. I think it might be getting better, i'm not sure. Do you think it'll pass?

Share this post


Link to post
Share on other sites

Sorry I am unable to answer your direct questions as I have never heard of Zineryt. I just wanted to comment on how disappointing derms can be. I have lost all faith in them and actually find the information and advice on acne.org to be more beneficial. Self treating and less expensive than a trip to the unsympathetic and eye-rolling derm :rolleyes:

Share this post


Link to post
Share on other sites

Hello!

If you haven't tried Cetaphil cleansers and moisturizers, I do urge you to try them. They are non-medicated and very gentle and clean exceptionally well.

I particularly like the bar soap I use (it's in my signature). My skin is ever so much less 'tight' when finished washing once I switched to the Cetaphil Antibacterial Bar for sensitive skin. Any of the liquid cleansers would work fine, too, but they do not lather unless one uses a scrubbie to wash with.

Another thing that will help skin not dry out so much and lose its hydration: wash with merely warm or just cool water. Don't use hot water; that strips your skin and dries it out. I wash with warm, rinse with warm, then rinse a final time with cool. I do that in the shower, too, and it's invigorating.

It's better not to use a medicated cleanser when one is also using other prescription medications that can be drying, unless your doctor has told you to use certain cleansers/moisturizers.

Share this post


Link to post
Share on other sites

That's great thanks guys. I tried what you said. I had to go out for a run just now so it meant obviously I had to have another wash, this time I used cool water and scrubbed away the dead skin with a wash cloth then reapplied the Zineryt, feels much better :)

Share this post


Link to post
Share on other sites

Oh good! By the way, I just noticed you're in the UK. I don't know if Cetaphil's available there. I do read about a line called "Simple" and it is supposed to be very good and available in the UK. Good for sensitive skin and acne-prone skin. Good luck! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×